Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LowTaneTaker

Please Help: Light Accutane User with Side-Effects

Recommended Posts

Hi Guys,

I hope all of you out there are battling on and dealing with your skin issues as best you can. I am at a crossroads and would like to ask for some advice because I am unsure as to where I'm going to go next and it is worrying me.

I first started Accutane about 8 months ago - a low dose course with a view to it being long-term with my dermatologist's blessing. Cleared up on 20mg every other day but with side effects kicking in immediately.

I have stopped my course on 3 occasions now and every time I break out fairly badly. I have reduced my dose and am currently on 2.5mg a day after taking 5mg a day to clear up my last breakout 3 weeks ago.

I am fairly happy of course that such a low dose works quite well for me but I have very, red bloodshot eyes and it is starting to concern me a lot. I keep looking for tell tell signs in TV programs like prominent veins visible in the eyes (as I was told that many actors take Accutane) but I can't really be sure, and I don't know if it's something most people have to put up with.

I am considering artificial tear eye drops to see if they help clear the redness. Does anybody have any advice on things that can help? Will tear eye drops reduce the redness? Is Retin-A a good option if I want to stop 'tane permanently? Any help is much appreciated.

Hang in there guys and all the best.

Edited by LowTaneTaker

Share this post


Link to post
Share on other sites
Guest ModestMM
Hi Guys,

I hope all of you out there are battling on and dealing with your skin issues as best you can. I am at a crossroads and would like to ask for some advice because I am unsure as to where I'm going to go next and it is worrying me.

I first started Accutane about 8 months ago - a low dose course with a view to it being long-term with my dermatologist's blessing. Cleared up on 20mg every other day but with side effects kicking in immediately.

I have stopped my course on 3 occasions now and every time I break out fairly badly. I have reduced my dose and am currently on 2.5mg a day after taking 5mg a day to clear up my last breakout 3 weeks ago.

I am fairly happy of course that such a low dose works quite well for me but I have very, red bloodshot eyes and it is starting to concern me a lot. I keep looking for tell tell signs in TV programs like prominent veins visible in the eyes (as I was told that many actors take Accutane) but I can't really be sure, and I don't know if it's something most people have to put up with.

I am considering artificial tear eye drops to see if they help clear the redness. Does anybody have any advice on things that can help? Will tear eye drops reduce the redness? Is Retin-A a good option if I want to stop 'tane permanently? Any help is much appreciated.

Hang in there guys and all the best.

Lowtanetaker, you are playing with fire. Taking isotretinoin for an indefinite period is insane. These days researchers are even questioning the consumption of beta-carotene, which has traditionally always been considered safe. Drugs like Accutane, Finasteride can inhibit their own metabolism. Please see the following studies:

http://www.ncbi.nlm.nih.gov/pubmed/2019375

http://gateway.nlm.nih.gov/MeetingAbstract...=102255159.html

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×